MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

MEDTRONIC HEART VALVES DIVISION OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 500
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Without the return of the product, a definitive conclusion cannot be made regarding the clinical observation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that one year and two months post implant of this mechanical valve, it was explanted and replaced due to thrombosis of one of the leaflets in the closed position.It was reported that the patient discontinued anticoagulant therapy for approximately one month, which was identified as the reason for the clotting.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
OPEN PIVOT MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
3800 annapolis lane
minneapolis MN 55447
MDR Report Key6635996
Report Number3008592544-2017-00034
Device Sequence Number16296917
Product Code LWQ
UDI-Device Identifier00643169335066
UDI-Public00643169335066
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2019
Device Model Number500
Device Catalogue Number500DM29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;